RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2019, Volume 74, Issue 2(446), Pages 81–148 (Mi umn9877)  

Real-normalized differentials: limits on stable curves

S. Grushevskya, I. M. Kricheverbcdef, Ch. Nortongh

a Stony Brook University, Stony Brook, NY, USA
b Columbia University, New York, USA
c Skolkovo Institute of Science and Technology
d National Research University Higher School of Economics
e Institute for Information Transmission Problems of the Russian Academy of Sciences (Kharkevich Institute)
f L. D. Landau Institute for Theoretical Physics RAS
g Concordia University, Montreal, QC, Canada
h Centre de Recherches Mathématiques (CRM), Université de Montréal, Montreal, QC, Canada

Abstract: We study the behaviour of real-normalized (RN) meromorphic differentials on Riemann surfaces under degeneration. We describe all possible limits of RN differentials on any stable curve. In particular we prove that the residues at the nodes are solutions of a suitable Kirchhoff problem on the dual graph of the curve. We further show that the limits of zeros of RN differentials are the divisor of zeros of a twisted differential — an explicitly constructed collection of RN differentials on the irreducible components of the stable curve, with higher order poles at some nodes. Our main tool is a new method for constructing differentials (in this paper, RN differentials, but the method is more general) on smooth Riemann surfaces, in a plumbing neighbourhood of a given stable curve. To accomplish this, we think of a smooth Riemann surface as the complement of a neighbourhood of the nodes in a stable curve, with boundary circles identified pairwise. Constructing a differential on a smooth surface with prescribed singularities is then reduced to a construction of a suitable normalized holomorphic differential with prescribed ‘jumps’ (mismatches) along the identified circles (seams). We solve this additive analogue of the multiplicative Riemann–Hilbert problem in a new way, by using iteratively the Cauchy integration kernels on the irreducible components of the stable curve, instead of using the Cauchy kernel on the plumbed smooth surface. As the stable curve is fixed, this provides explicit estimates for the differential constructed, and allows a precise degeneration analysis.
Bibliography: 22 titles.

Keywords: Riemann surfaces, Abelian differentials, boundary value problem, degenerations.

Funding Agency Grant Number
National Science Foundation DMS-15-01265
Simons Foundation 341858
The research of the first author was supported in part by the National Science Foundation under grant DMS-15-01265, and by a Simons Fellowship in Mathematics (Simons Foundation grant #341858 to Samuel Grushevsky).


DOI: https://doi.org/10.4213/rm9877

Full text: PDF file (973 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2019, 74:2, 265–324

Document Type: Article
UDC: 517.948+514.7
MSC: Primary 14H10, 14H15, 30F30; Secondary 32G15
Received: 12.12.2018

Citation: S. Grushevsky, I. M. Krichever, Ch. Norton, “Real-normalized differentials: limits on stable curves”, Uspekhi Mat. Nauk, 74:2(446) (2019), 81–148; Russian Math. Surveys, 74:2 (2019), 265–324

Citation in format AMSBIB
\Bibitem{GruKriNor19}
\by S.~Grushevsky, I.~M.~Krichever, Ch.~Norton
\paper Real-normalized differentials: limits on stable curves
\jour Uspekhi Mat. Nauk
\yr 2019
\vol 74
\issue 2(446)
\pages 81--148
\mathnet{http://mi.mathnet.ru/umn9877}
\crossref{https://doi.org/10.4213/rm9877}
\elib{http://elibrary.ru/item.asp?id=37180592}
\transl
\jour Russian Math. Surveys
\yr 2019
\vol 74
\issue 2
\pages 265--324
\crossref{https://doi.org/10.1070/RM9877}


Linking options:
  • http://mi.mathnet.ru/eng/umn9877
  • https://doi.org/10.4213/rm9877
  • http://mi.mathnet.ru/eng/umn/v74/i2/p81

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:68
    References:13
    First page:8

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019